Notre Dame Journal of Formal Logic

Forcing Complexity: Minimum Sizes of Forcing Conditions

Toshio Suzuki


This note is a continuation of our former paper ''Complexity of the r-query tautologies in the presence of a generic oracle.'' We give a very short direct proof of the nonexistence of t-generic oracles, a result obtained first by Dowd. We also reconstitute a proof of Dowd's result that the class of all r-generic oracles in his sense has Lebesgue measure one.

Article information

Notre Dame J. Formal Logic, Volume 42, Number 2 (2001), 117-120.

First available in Project Euclid: 5 June 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 68Q15: Complexity classes (hierarchies, relations among complexity classes, etc.) [See also 03D15, 68Q17, 68Q19]
Secondary: 03D15: Complexity of computation (including implicit computational complexity) [See also 68Q15, 68Q17]

computational complexity t-generic oracle


Suzuki, Toshio. Forcing Complexity: Minimum Sizes of Forcing Conditions. Notre Dame J. Formal Logic 42 (2001), no. 2, 117--120. doi:10.1305/ndjfl/1054837938.

Export citation


  • Bennett, C. H., and J. Gill, "Relative to a random oracle $A$", ${\bf P}\sp{A}\not={\bf NP}\sp{A}\not={\rm co}-{\bf NP}\sp{A}$ with probability $1$, SIAM Journal on Computing, vol. 10 (1981), pp. 96–113.
  • Dowd, M., "Generic oracles, uniform machines, and codes", Information and Computation, vol. 96 (1992), pp. 65–76.
  • Poizat, B., “$\mathcal{Q}=\mathcal{NQ}$?” The Journal of Symbolic Logic, vol. 51 (1986), pp. 22–32.
  • Suzuki, T., "Recognizing tautology by a deterministic algorithm whose while-loop's execution time is bounded by forcing", Kobe Journal of Mathematics, vol. 15 (1998), pp. 91–102.
  • Suzuki, T., Computational Complexity of Boolean Formulas with Query Symbols, Ph.D. thesis, University of Tsukuba, Tsukuba-City, 1999.
  • Suzuki, T., "Complexity of the $r$"-query tautologies in the presence of a generic oracle, Notre Dame Journal of Formal Logic, vol. 41 (2000), pp. 142–151.
  • Suzuki, T., "Degrees of D"owd-type generic oracles, Information and Computation, vol. 176 (2002), pp. 66–87.